MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914248
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that during use at the beginning of the procedure, the balloon burst.As a result, a 2nd balloon was used which burst as well.A 3rd balloon was used with no issues.An x-ray was used to visualize the broken pieces, all were removed from the patient.No patient harm or injury.The patient status is reported as "fine".See associated mdr 3003898360-2023-00728.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit 410944 weckvista access balloon port 10mmx70mm for investigation.The returned sample was examined with and without magnification.Visual examination of the returned sample revealed that the balloon was partially detached from the cannula at the proximal end.The observed damage indicates that the balloon was over-inflated.The sample appears used as there is biological material present on the device.Functional inspection could not be performed based on the condition of the sample received.A device history record review was performed and no relevant findings were identified.The ifu for this product informs the user "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." the reported complaint was confirmed based upon the sample received.The device was returned with the balloon partially separated from the cannula at the proximal end.This damage is consistent with damage found when the balloon has been over-inflated.All balloon ports are 100% inspected for inflation during the inspection process.Based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECKVISTA ACCESS BALLOON PORT 10MMX70MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16940889
Report Number3003898360-2023-00729
Device Sequence Number7451875
Product Code GCJ
UDI-Device Identifier04026704559756
UDI-Public04026704559756
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2024
Device Model NumberIPN914248
Device Catalogue Number410944
Device Lot Number73D2200374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown